Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 229, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 15, 2016, 11:24 PM CDT for Cottle County, Floyd County, Motley County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 11:24 PM CDT (04:24 UTC)
- Expired
- Jul 16, 2016, 12:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cottle County, TX, Floyd County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted.
318
WUUS54 KLUB 160424
SVRLUB
TXC101-153-345-160515-
/O.NEW.KLUB.SV.W.0229.160716T0424Z-160716T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1124 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOTLEY COUNTY IN NORTHWESTERN TEXAS...
COTTLE COUNTY IN NORTHWESTERN TEXAS...
EASTERN FLOYD COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 1215 AM CDT
* AT 1123 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF KIRKLAND TO 7 MILES SOUTHWEST OF
CEE VEE TO 9 MILES NORTHEAST OF FLOYDADA...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLOYDADA...PADUCAH...MATADOR...CEE VEE...DOUGHERTY...CHALK...
SWEARINGEN...FLOMOT...DELWIN...SOUTH PLAINS AND ROARING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3384 10005 3383 10059 3384 10136 3423 10138
3427 10068 3431 10028 3431 10000 3423 10000
TIME...MOT...LOC 0423Z 309DEG 32KT 3429 10005 3417 10054 3407 10121
HAIL...<.75IN
WIND...60MPH
$$
011 follow-up statement
013
WWUS54 KLUB 160442
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 PM CDT FRI JUL 15 2016
TXC101-153-345-160515-
/O.CON.KLUB.SV.W.0229.000000T0000Z-160716T0515Z/
MOTLEY TX-COTTLE TX-FLOYD TX-
1142 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR MOTLEY...COTTLE AND EASTERN FLOYD COUNTIES...
AT 1142 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF GOODLETT TO 7 MILES NORTHWEST OF
PADUCAH TO NEAR DOUGHERTY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA...PADUCAH...MATADOR...CEE VEE...DOUGHERTY...CHALK...
SWEARINGEN...FLOMOT...DELWIN...SOUTH PLAINS AND ROARING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3423 10001 3424 10001 3424 10004 3423 10005
3384 10005 3383 10059 3384 10136 3423 10138
3427 10068 3431 10028 3431 10000 3423 10000
TIME...MOT...LOC 0442Z 309DEG 32KT 3420 9992 3409 10041 3399 10108
HAIL...<.75IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:19 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 9:19 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 919 PM CDT FRI JUL 15 2016 .UPDATE... Storm activity has struggled so far this evening across the LUB CWA. Latest IR loop continues to show cloud top cooling propagating SW of KAMA and would expect corresponding propagation to stronger convection soon into the far southern Panhandle by 03Z or so. Latest HRRR and TTU WRF also suggest an increase in convective coverage through 06Z as complex encounters better shear/instability combo. Already raised gridded POPs earlier this evening into likely/definite category for most locations and will stick to guns for now, even for the South Plains where convective advection and/or development looks more uncertain. Low end severe with gusts to 65 mph and hail up to the size of quarters or so remain possible, particularly from Tulia east to Memphis and Childress. JW && .PREV DISCUSSION... /issued 717 PM CDT FRI JUL 15 2016/ AVIATION... A complex of thunderstorms may affect all TAF sites late this evening into the early morning hours of Saturday. KCDS stands to see the highest chance at storms during this time period. However, timing on thunderstorms is uncertain at the moment. This activity will likely bring strong and variable winds. PREV DISCUSSION... /issued 350 PM CDT FRI JUL 15 2016/ SHORT TERM... The primary focus this period revolves around thunderstorm chances later this afternoon and particularly tonight. At 20Z, a diffuse quasi-stationary boundary was still apparent in visible satellite and surface observations stretching from the Permian Basin to North Texas. The cumulus field near this boundary was bubbling in places and could be the focus for isolated shower/storm development this afternoon into early this evening. Additionally, isolated to widely scattered convection may also attempt to form in a surface trough from the western Texas Panhandle in eastern New Mexico. If any of this late afternoon convection materializes moderate instability and a deeply mixed and hot boundary layer could support damaging wind gusts and brief occurrences of marginally severe hail. Of greater concern is convection that is already well underway from southeast Colorado into the higher terrain of New Mexico. This activity will translate southeastward within northwest flow aloft and will likely grow upscale into a complex/line as it moves into an increasing southerly LLJ tonight. It would appear the northern and northeast zones will have the best prospects of being impacted by this MCS, though the southwest flank of the MCS could attempt to develop into the central and perhaps even the southwestern zones through the mid-late evening hours. The primary risk with this line of storms will be strong/damaging wind gusts and locally heavy rain. PoPs have been boosted accordingly and favor the northern/northeastern zones before 06Z and the central/eastern zones from 06-12Z. A few elevated showers and storms could then persist after daybreak Saturday as the shortwave trough that aids the evening and overnight convection lingers overhead. Drier and breezy southerly winds will follow Saturday afternoon as a surface trough deepens in the lee of the Rockies. The drying atmosphere will limit storm chances locally Saturday afternoon/evening with the best chances tied to the higher terrain of New Mexico and perhaps a surface trough that will likely reside off to our west as well. Temperatures tonight should be a little warmer than this morning, mostly from the mid-60s to lower 70s, though a strong cool pool from overnight convection could have something to say about that. Plenty of afternoon insolation, climbing 850 mb temperature and a subtle increase in 1000-500 mb thickness will support a slight uptick in highs, with most spots topping out near the 100 degree mark. LONG TERM... The interminable dome of heat centered over the New Mexico bootheel at the beginning of the extended will only intensify and broaden its impact through next week. Earlier model runs had depicted a near 600 decameter high center over the Central Plains near Kansas City but now they want to place it more over the Southern Plains closer to home. Heights aren't nearly as large either but still in the 597-599 range with 850 mb temperatures nearby pushing 29C for much of the period. One difference from the previous heat wave that spanned much of the first 14 days of the month is mid level temperatures are forecast to be some 4-5C cooler as we dwell on the underside of the ridge. Whether this translates into appreciably less heat remains to be seen, though do see more easterly low level winds on Monday and Tuesday helping to keep some of the most intense heat in check early in the week. Overall have leaned toward the upper end of the ensemble MOS numbers close to or above the century mark throughout, based on the scant precipitation of late and ability of the boundary layer to dry and heat up. Also any more southwesterly component to the wind on days when the lee side surface trough works east across the South Plains should help raise temps a degree or two more. POP values in this ridge pattern remain very low from Sunday on as a strong subsidence inversion dominates with monsoon moisture displaced well west over the deserts. && .LUB Watches/Warnings/Advisories... None. && 13/99
Hazardous weather outlook, Jul 15, 9:29 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 929 PM CDT FRI JUL 15 2016 TXZ021>044-170230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 929 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS TO 65 MPH AND HAIL UP TO THE SIZE OF QUARTERS. SEVERE THUNDERSTORMS WOULD MOST LIKELY AFFECT THE FAR SOUTHEAST PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. JW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 37 min |
| Jul 15, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.